Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Toxicol (Phila). 2005;43(3):189-92.

Acute felbamate overdose with crystalluria.

Author information

1
California Poison Control System, Department of Clinical Pharmacy, University of California, San Francisco, CA 94143-1369, USA. kmpcc@itsa.ucsf.edu

Abstract

A 3-year-old child developed vomiting, ataxia, and crystalluria after ingestion of approximately 232 mg/kg of felbamate elixir. High-powered polarization microscopy of the urine revealed sharp, needle-like crystals. The analysis of the urine crystals showed unchanged felbamate (80.9%), monocarbamate felbamate (18.8%), and trace amounts of mercapturic acid conjugates of the metabolite 2-phenylpropenal (0.1%). The serum felbamate level 15 h after ingestion was 138 mg/L. Crystalluria and hematuria resolved with intravenous fluid therapy, and the child recovered within 24 h.

PMID:
15902793
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center